MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120208
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 8cm galaxy g3 xsft helical coil was received contained in the decontamination pouch.Visual inspection was performed.The cool was noted to be tangled with the delivery system.The introducer was inspected under the microscope.Under magnification, it was observed opened and damaged; this appeared to be pinched by the resheathing tool.The embolic coil is noted to be protruding from the introducer.It was also noted to be stretched, and as a result of the stretching, the internal blue fiber was exposed.The coil remains attached to the resistance heating (rh) coil.No other damages were found in the device.The reported issue documented in the complaint that the coil could not be resheathed properly was confirmed since the damages noted in the introducer component prevented the device from being resheathed.With the limited information available, the root cause of such damages cannot be conclusively determined.According to the risk documentation, the coil being advanced and withdrawn repeatedly to obtain desired shape and configuration in the aneurysm is a potential effect of the inability to fit the coil into aneurysm or to achieve coil stability, which can result in the coil stretching as observed on the returned device.There could be other factors that may have contributed to the issue encountered during the procedure.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.The stretch damage observed in the coil was not originally documented in the complaint; however, it could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30871984) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendation: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization to treat a type 2 endoleak, the complaint device, a 2mm x 8cm galaxy g3 xsft helical coil (glx120208 / 30871984) was prepped in accordance with the instructions for use (ifu) and used.The coil size did not fit so it was retrieved and re-inserted again, but it could not be inserted.An attempt to resheath the coil was made but it could not be resheathed as the resheathing tool got broken and could not be used.It was replaced with a new coil and the procedure was successfully completed.Continuous flush was not maintained.The location of the lesion is not known.There was no negative impact to the patient.On 12-sep-2023, additional clarifying information was received.Per the information, there was no resistance.There was one attempt to re-insert the coil.No further information is available.The complaint device was returned for evaluation and analysis.The product investigation completed on 20-oct-2023.Based on the completed product investigation, this event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
GALAXY G3 XSFT HEL 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17981071
Report Number3008114965-2023-00750
Device Sequence Number14070153
Product Code KRD
UDI-Device Identifier10886704077763
UDI-Public10886704077763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberGLX120208
Device Lot Number30871984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown